Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 8, 2017, 8:16 PM EDT for 9 counties in Florida. It took effect at May 9, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2017, 8:16 PM EDT (00:16 UTC)
- In effect from
- May 9, 2017, 12:00 PM EDT
- Expired
- May 9, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Highlands County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WWUS82 KTBW 090016 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 816 PM EDT Mon May 8 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... .A VERY DRY AIRMASS PERSISTS OVER THE AREA AND WILL ALLOW FOR SEVERAL HOURS OF CRITICAL HUMIDITY VALUES ACROSS THE WARNED AREA. FLZ043-052-057-239-242-248-255-262-265-100000- /O.EXP.KTBW.FW.W.0015.000000T0000Z-170509T0000Z/ /O.NEW.KTBW.FW.W.0016.170509T1600Z-170510T0000Z/ Sumter-Polk-Highlands-Inland Levy-Inland Citrus-Inland Hernando- Inland Manatee-Inland Charlotte-Inland Lee- 816 PM EDT Mon May 8 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... ...RED FLAG WARNING HAS EXPIRED FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES FOR MONDAY... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Tuesday. * AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy... Inland Citrus...Inland Hernando...Inland Manatee...Inland Charlotte...and Inland Lee. * HUMIDITY...23 to 34 percent * ERC...37 to 47 * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 7:47 PM EDT, 29 minutes earlier.
Area forecast discussion, May 8, 7:47 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
747 PM EDT Mon May 8 2017
.DISCUSSION...
Dry high pressure continues across the area. The current Red
Flag Warning is set to expire at 8PM. Will likely be
reissuing for Tuesday afternoon as conditions will be
similar across the area. No other concerns however with
clear skies and winds becoming light and variable overnight.
Temperatures are on track to fall into the mid 50s to lower
60s north and inland, and into the mid 60s to lower 70s near
the coast and south. No updates planned as current forecast
is on track.
&&
.AVIATION...
VFR conditions through the period with NW winds becoming
light and variable overnight. Winds will then become E/SE in
the late morning hours as speeds increase to around 8 knots
and then turn to the W/NW in the afternoon. Mostly clear
skies through the period.
&&
.MARINE...
Obs showing generally W/NW winds at 10-15 knots across the
waters. Winds are expected to become more northerly
overnight. Current forecast is on track with this and have
little change for the update.
&&
.Preliminary Point Temps/PoPs...
TPA 68 89 69 89 / 0 0 0 0
FMY 66 89 68 90 / 0 0 0 0
GIF 64 91 65 94 / 0 0 0 0
SRQ 65 85 67 84 / 0 0 0 0
BKV 57 91 59 92 / 0 0 0 0
SPG 70 88 72 88 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for Highlands-
Inland Charlotte-Inland Citrus-Inland Hernando-Inland
Lee-Inland Levy-Inland Manatee-Polk-Sumter.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...24/Hubbard
UPPER AIR/DECISION SUPPORT...25/DavisHazardous weather outlook, May 8, 2:11 AM EDT, 18 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 211 AM EDT Mon May 8 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-082000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 211 AM EDT Mon May 8 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FIRE WEATHER IMPACT... Critical fire weather conditions with a combination low relative humidity and dry fuels values will contribute to extreme fire behavior this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...FIRE WEATHER IMPACT... Critical fire weather conditions may occur through Friday due to low afternoon humidity and dry fuel moisture. ...MARINE IMPACTS... Winds will pick up to 15 to 20 mph Saturday offshore of Tarpon Springs to Suwannee River. Small craft should keep an eye on the forecast if boating Saturday. ...THUNDERSTORM IMPACT... Isolated to scattered showers and thunderstorms are possible Saturday and Saturday night as a weak cool front moves south over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Noah
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.